Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



On the variances of occupation times
of conditioned Brownian motion

Author: Biao Zhang
Journal: Trans. Amer. Math. Soc. 348 (1996), 173-185
MSC (1991): Primary 60J65, 60J05
MathSciNet review: 1321591
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We extend some bounds on the variance of the lifetime of two--dimensional Brownian motion, conditioned to exit a planar domain at a given point, to certain domains in higher dimensions. We also give a short ``analytic'' proof of some existing results.

References [Enhancements On Off] (What's this?)

  • 1 R. Bañuelos and B. Davis, A Geometrical Characterization of Intrinsic Ultracontractivity for Planar Domains with Boundaries Given by Graphs of Functions, Indiana University Mathematical Journal 41 (1992), 885--913, MR 94g:60142.
  • 2 M. Cranston, Conditional Brownian Motion, Whitney Squares and the Conditional Gauge Theorem, Seminar on Stochastic Processes, Birkhäuser 17 (1988), 109--119, MR 90j:60078.
  • 3 B. Davis, Conditioned Brownian Motion in Planar Domains, Duke Math. J. 59 (1988), 397--421, MR 89j:60112.
  • 4 B. Davis, Intrinsic Ultracontractivity for Dirichlet Laplacian, J. Funct. Anal. 100 (1991), 163--180, MR 92k:35065.
  • 5 B. Davis and B. Zhang, Moments of the Lifetime of Conditioned Brownian Motion in Cones, Proceedings of the American Mathematical Society, MR 94i:60097.
  • 6 J.L. Doob, Classical Potential Theory and its Probabilistic Counterpart, Springer--Verlag, Berlin, 1984, MR 85k:31001.
  • 7 R.A. Hunt and R.L. Wheeden, Positive Harmonic Functions on Lipschitz Domains, Trans. Amer. Math. Soc. 132 (1968), 307--322, MR 43:547.
  • 8 P.W. Jones, Extension Theorems for BMO, Indiana Univ. Math. J. 29 (1980), 41--66, MR 89b:42047.
  • 9 D.S. Jerison and C.E. Kenig, Boundary Value Problems on Lipschitz Domain, M.A.A. Studies in Math., Studies in Partial Differential Equations, Walter Littman 23 (1982), 1--68, MR 85f:35057.
  • 10 E.M. Stein, Singular Integrals and Differentiability Properties of Functions, Princeton Univ. Press, Princeton, N.J., 1970, MR 44:7280.

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (1991): 60J65, 60J05

Retrieve articles in all journals with MSC (1991): 60J65, 60J05

Additional Information

Biao Zhang
Affiliation: address Department of Mathematics, Purdue University, West Lafayette, Indiana 47907

Keywords: Conditioned Brownian motion, $h$-processes
Received by editor(s): October 24, 1994
Article copyright: © Copyright 1996 American Mathematical Society

American Mathematical Society